British Heart Foundation
5,317 members3,400 posts

lightheaded, brain fog, high blood pressure

hi everyone ive been suffering with a lifechanging lightheadedness,brainfog, it started about 3 mths after been on amlodipine, maybe not linked, ive had it about 7 mths, doctors tell me what it isn't but not what it is, nobody seems bothered or can help me in the medical world, I'm on lacidipine and bisoprolol and have developed tinnitus symptons now, has anyone got any experience of this or any advice regards michael

8 Replies
oldestnewest

Hi affo welcome to the forum

You don't mention what your diagnosis is but the three meds you mention all treat heart conditions. Amplopdine and bisoprolol will both lower your blood pressure, it may be it's too low causing your light headedness. I have found, as have others, some impairment in concentration with the bidoprolol. Go and see your GP and discuss your current meds and be sure to tell them of your side effects. As with most medication there are alternatives

Good luck Mark

Reply

hi mark, thanks for reply, I have mild ischemic heart disease, my main prob I blood pressure, I cant get on top of it because of the side effects I'm getting from meds, the bisoprolol is to slow heart down but only from say 85 to 60 beats per min, the head fog is the problem, my blood pressure is never low enough to cause the dizzy light headed feelings that can last hours

Reply

Agree with Skid112. If it is drug related I would put my money on Lacidipine. It is what is known as a calcium channel inhibitor. I have been on two different ones and both caused unacceptable side effects. One caused dizziness and nausea which may be akin to your light headedness? Lacidipine also reacts with a number of medications (and grapefruit juice). It is impossible to comment further as you do not say why you have been prescribed this drug cocktail, and what other medical conditions you have or what other medications you may be taking.

As Skid112 says you need to talk to your GP. If he is unhelpful are there any others within the practice you could talk to. I had a skin problem at one time and got nowhere until I talked to another GP in the practice with an interest in dermatology.

Reply

hello Michael jh, ive a mild ischemic heart disease and high blood pressure, I take lacidipine and bisoprolol, a baby aspirin, the side effects I had from different meds have been awful, when I went to docs I didn't feel ill just had a raised heartbeat after eating, when I started taking blood pressure tabs I became ill and I now feel ill if I don't take them regards michael

Reply

Hi affo, my experience is limited to amlodipine. I was prescribed this after being diagnosed with malignant hypertension. I had “brain fog”: couldn’t concentrate, couldn’t focus... I’d think about making a cuppa, then find an hour had gone and I was still sitting. I had light headed spells, actually stumbled on a walk and cracked my head. I ended up looking on a patients’ forum on amlodipine side effects and saw there were others going through what I was experiencing. Long story short...the BP nurse at my GP surgery refused to believe me, implied I was making it up because she’d never heard of those side effects (they are rare but valid). I walked out and binned the tablets. Now I’m on Ramipril which seems to be working.

I do agree it can be trial and error with meds. Which is frustrating and annoying in equal measure when all you want is “someone” professional to fix the bloody problem.

By sheer chance I ended up seeing a locum who took the time to actually listen. Is there a GP in your practice who has a special interest in cardio related matters who you could see? Sounds like you may have already “been there done that”.

Sorry, I’ve been as much help as an ashtray on a motor bike. Hope you find the help and advice you need.

Reply

Hello Michael ...I am on a cocktail of medications for bp too. I have been on some form of bp meds for over 50 yrs. I too get very strange symptoms now but I blame most of these on being in my mid seventies e.g. Tinnitus and strange "head rushes". My meds were increased with a statin and low dose aspirin after a heart attack twelve weeks ago. I have also had harmless SVT episodes for ten years. I am really sorry you are having these problems and I hope that gradually you will feel more positive and get some enjoyment ....I am not sure if your user name is a clue to your age but does this affect being able to drive? I had both bp and ecg 24 hr monitors and neither showed up my strange head feeling so I have decided mine are probably anxiety. Good luck

Reply

I get brain fog but told mine is related to my heart condition

Reply

Hi,I was in Amlodipine for 10 weeks and was feeling more I'll by the day,eventually ending up in a&e due to really bad palpitations.. Having read up on it on the net i saw my gp and asked to be taken off them. One week on i am back to myself,all side effects gone. Doc is keeping an eye on my B.P. May need something else but will see how it goes for now.

Reply

You may also like...